How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rossi Your Own Question
Dr. Rossi
Dr. Rossi, Psychotherapist
Category: Mental Health
Satisfied Customers: 4627
Experience:  PsyD, LPC, CHt
19260254
Type Your Mental Health Question Here...
Dr. Rossi is online now
A new question is answered every 9 seconds

I have severe bulimia, do you think anti depressants would

This answer was rated:

i have severe bulimia, do you think anti depressants would decrease my binge eating?

Hi Janine,

Antidepressants have different side effects. For some both weight loss as well as weight gain are listed. One that may cause weight loss or rather decreased appetite is Wellbutrin.

You may consider whether or not you're depressed due to the weight gain or have clinical depression. In either case, if genuinely depressed, antidepressant medication is a good option to explore.

There are other options such as natural ones. Herbs such as Chickweed can cause decrease in appetite. Other more common suppressors are Guarana, Cayenne, Hoodia (popularized on the Oprah's show; whether or not she personally endorses this herb is another question), caffeine to name a few.

Other herbs or foods high in are used to trick the stomach to feel full i.e fiber, and Chinese herbs like Kanna. Perhaps consulting first face to face with a psychiatrist re: antidepressant medication and then with a naturopath may be a good combo to help you decide what is the best option for you.

Customer: replied 4 years ago.

its not about my appatite its about my negative thoughts. I dont have so much appetitie i just eat because I feel negative and depressed and out of control.

So how can I get Wellbutin, would this make me tired? I think i am a bit sensitive to anti depressants, i tried st johns wort and became very tired, slept three hours per day in the afternoon.

I need to wait for three months before therapy, but i feel so depressed and i just want sth that can make me feel better, and decrease my binge eating

Negative thoughts are surely associated with a depressed mood. The Wellbutrin should not make you tired. Rather, it may make you feel more energized.
Wellbutrin is a different class of antidepressants. So, if you've never tried it and have had negative reaction to other types such as SRRI or SNRI class ones, this may be the one to try next.
Why do you have to wait this long for therapy? If your work offers EAP benefits, you may be able to get a more urgent appt. Or, you may phone your insurance co and ask for assistance in making a sooner appt. They can do that for you.
Dr. Rossi and other Mental Health Specialists are ready to help you